Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 35, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 25, 2022, 5:43 AM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2022, 5:43 AM CDT (10:43 UTC)
- Expired
- May 25, 2022, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:49 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 25, 2:49 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
249 AM CDT Wed May 25 2022
.SHORT TERM (Today through Thursday):Neighboring CRP CWFA currently
has Severe Thunderstorm Watch 272 in effect until 6 AM CDT this
morning, with numerous strong to severe thunderstorms currently
affecting the region. Model guidance suggests that additional
convection may blossom over the BRO CWFA within the next few hours,
and some potential exists for the aforementioned Watch to be
extended into Deep South Texas and the Rio Grande Valley. All of
these showers and thunderstorms are associated with an approaching
cold front (currently located along a Longview to Pleasanton to
Eagle Pass line) and associated 500 mb low swinging through the Lone
Star State. Scattered to numerous showers and thunderstorms are
anticipated across the BRO CWFA today and early tonight, with all
activity rapidly ending later tonight, and gone on Thursday in the
wake of cold front and mid-level low. Near to slightly below normal
temperatures today and tonight, tempered by the threat of rain and
soils wetted from very recent rains, will return to near normal
levels on Thursday with abundant sunshine in place.
.LONG TERM (Thursday Night through Tuesday): The county warning
area (CWA) remains dry through Memorial Day Weekend with
temperatures warming back to near to slightly above normal by
Saturday. Some tropical moisture will attempt to stream across the
CWA as soon as Tuesday, which increases rain chances early next
week.
An H5 longwave trough pushes east to start the long term as a ridge
builds across northern Mexico and the Desert Southwest Friday
afternoon. It will then crawl northeastward through Memorial Day
weekend. Our proximity to the ridge essentially shuts off rain
chances through Memorial Day weekend as temperatures climb back into
the lower to middle 90s for most of the CWA and lower 100s across
the Rio Grande Plains.
Another longwave trough is forecast to dig into the western third of
the country Sunday and Monday, which is the reason why the H5 ridge
gets shunted into the Mid-Atlantic early next week. Since we'll be
on the southwestern side of the ridge, a southeasterly to easterly
flow aloft will begin to pull in tropical moisture. This helps
moisten the mid-layers of our atmosphere enough Tuesday and
Wednesday to include a 20 to 30 percent chance for rain to close out
May and begin June.
&&
.MARINE (Now through Thursday): Buoy 42020 reported south winds
around 12 knots gusting to around 18 knots with seas slightly over 5
feet with a period of 7 seconds at 150 CDT/650 UTC. Small Craft
Advisories remain in effect for the Laguna Madre and Gulf of Mexico
waters from 0 to 60 nautical miles offshore for portions of today
due to unsettled marine conditions now and the subsequent passage of
a cold front. Winds and seas will improve tonight, and even more so
on Thursday, as the front becomes stationary, begins to dissipate,
and allows high pressure to build over the western Gulf of Mexico.
However, winds and/or seas may require Small Craft Exercise Caution
for portions of the lower Texas coastal waters tonight.
(Thursday Night through Tuesday) A weak surface high over the
Gulf of Mexico will provide favorable marine conditions Thursday
evening through Saturday afternoon. The pressure gradient tightens
Saturday night due to a surface low developing across the middle
of the country. As a result, Small Craft Exercise Caution (SCEC)
to borderline Small Craft Advisory (SCA) conditions are expected
Sunday, Memorial Day and early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 73 88 72 / 30 30 0 0
BROWNSVILLE 91 74 91 74 / 20 30 0 0
HARLINGEN 90 70 92 71 / 30 20 0 0
MCALLEN 89 70 94 73 / 30 20 0 0
RIO GRANDE CITY 87 69 94 73 / 30 10 0 0
SOUTH PADRE ISLAND 83 75 82 75 / 30 30 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ130-132-
135.
Small Craft Advisory until 4 PM CDT this afternoon for GMZ170-
175.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ150-
155.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...66-Tomaselli
Long Term...58-Reese
Radar...67-MejiaHazardous weather outlook, May 25, 4:16 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 416 AM CDT Wed May 25 2022 TXZ248>255-351-353>355-451-454-455-261100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 416 AM CDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Generally scattered showers and thunderstorms are forecast today. Some strong thunderstorms are possible, producing gusty winds, small hail, and heavy rainfall with nuisance flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches through the period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-261100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 416 AM CDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre until 10 AM CDT this morning. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 20 nautical miles offshore until 1 PM CDT this afternoon. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 20 to 60 nautical miles offshore until 4 PM CDT this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional Small Craft Advisories are possible along the Lower Texas Coast Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, May 25, 4:09 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
409 AM CDT Wed May 25 2022
TXZ251-351-451-251000-
Coastal Kenedy TX-Kenedy Island TX-Inland Kenedy TX-
409 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of Kenedy County
through 500 AM CDT...
At 408 AM CDT, Doppler radar was tracking a strong thunderstorm over
Riviera Beach, or 8 miles northeast of Sarita, moving southeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office and Armstrong Ranch
Airport.
This includes US Highway 77 between mile markers 710 and 744.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2723 9755 2728 9735 2690 9737 2698 9746
2693 9746 2700 9756 2689 9746 2680 9751
2680 9750 2681 9749 2690 9738 2681 9735
2668 9773 2721 9797 2728 9779
TIME...MOT...LOC 0908Z 324DEG 30KT 2728 9768
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, May 25, 4:53 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
453 AM CDT Wed May 25 2022
TXZ250-251-251045-
Brooks TX-Inland Kenedy TX-
453 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern Kenedy
and northeastern Brooks Counties through 545 AM CDT...
At 453 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falfurrias Junior High School, or near Falfurrias, moving southeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia
Park, Airport Road Addition, Falfurrias Fire Station, Flowella,
Brooks County Airport, Cantu Addition and Brooks County Detention
Center.
This includes the following highways...
US Highway 77 between mile markers 716 and 726.
US Highway 281 between mile markers 710 and 726.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2724 9799 2721 9798 2721 9797 2723 9795
2720 9770 2685 9789 2710 9834 2726 9821
2726 9811
TIME...MOT...LOC 0953Z 294DEG 25KT 2717 9815
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 5:01 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
501 AM CDT Wed May 25 2022
TXZ249-250-251045-
Brooks TX-Jim Hogg TX-
501 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northern Jim Hogg
and northwestern Brooks Counties through 545 AM CDT...
At 501 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hebbronville High School, or near Hebbronville, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9820
2696 9835 2712 9885 2736 9875 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1001Z 288DEG 35KT 2726 9860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:09 AM CDT | Special Weather Statement | BRO | Kenedy | 51 min |
| May 25, 4:21 AM CDT | Special Marine Warning | BRO | 39 min | |
| May 25, 4:53 AM CDT | Special Marine Warning | BRO | 52 min | |
| May 25, 4:53 AM CDT | Special Weather Statement | BRO | Brooks | 52 min |
| May 25, 5:01 AM CDT | Special Weather Statement | BRO | Jim Hogg | 44 min |
| May 25, 5:13 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 47 min |
| May 25, 5:30 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 25, 5:40 AM CDT | Special Marine Warning | BRO | 65 min | |
| May 25, 5:56 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 34 min |
| May 25, 6:00 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 25, 6:10 AM CDT | Special Marine Warning | BRO | 50 min | |
| May 25, 6:26 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 49 min |
| May 25, 6:31 AM CDT | Special Weather Statement | BRO | Hidalgo | 44 min |
| May 25, 6:42 AM CDT | Special Marine Warning | BRO | 63 min | |
| May 25, 6:49 AM CDT | Special Marine Warning | BRO | 41 min | |
| May 25, 7:03 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| May 25, 7:09 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 21 min |
| May 25, 7:41 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 25, 10:14 AM CDT | Special Weather Statement | BRO | Kenedy | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.